Announcement

Collapse
No announcement yet.

Questions about stopping Elmiron

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Sarah1519
    replied
    Re: Questions about stopping Elmiron

    Elmiron saved me, I lived in misery for years. Tried so many other things, I am now trying to wean off just a bit, down to 300mg and plan to stay there unless it gets bad I'll go back to the 400. I was told it would probably be a life long med that's why I'm trying to cut back a bit.

    Leave a comment:


  • ICNDonna
    replied
    Re: Questions about stopping Elmiron

    Originally posted by Sarah1519 View Post
    My dr, pretty much says its for life, I'm scared to stop because it has done wonders!!
    I agree that you are being wise. When we find something that works, we need to be very cautious about making changes.


    Donna

    Leave a comment:


  • Sarah1519
    replied
    Re: Questions about stopping Elmiron

    My dr, pretty much says its for life, I'm scared to stop because it has done wonders!!

    Leave a comment:


  • Pcoleary
    replied
    Re: New to the boards

    This is an old thread but I need help. I have been on Elmiron for 4 month 4X a day and had no relief from my IC pain. I rarely flare but the day to day ache/crampy/pain sucks. For the past month I have had a sharp pain at the top of my head whenever I bend over or move in general. That evolved in to pretty bad headaches and so last night I didn't take my last dose. I'm going to take today off as well and see if the headaches go away. I can live with them if the med is EVER going to start working but not otherwise.
    My question is this...How long can i stay off before I undo the 4 months I've been taking Elmiron religiously? I have an appt. with my neuro on Thursday and I need to know if there could be something really wrong or it's this med. I've never had headaches and I'm 48. Any help appreciated. Thanks.

    Leave a comment:


  • BigIslandHawaii
    replied
    New to the boards

    Originally posted by mary35 View Post
    Hi all I'm new here .I was told by my uro that I needed to have a procedure done to look at my bladder and then I was told I have IC. For so many years doctors told me I was crazy it was all in my head all the pain and bathroom breaks.
    Its weird I was on elmiron for 5 years and I couldn't deal with the side affects anymore.I was sick all the time.It was horrible! So I stopped taking it less and less everyday and now I'm off it all together.It has been 6 months and I still have painful days but i hated the side affects of elmiron.My IC use to be so bad I would cry everyday and be in so much pain.Is there any other meds that will help my IC without all the crazy side affects like elmiron?I'm so happy I found this forum my famiy doesn't understand what I'm going through.It would be nice to talk to others that know what I'm going through
    If anyone has any advice please feel free to write me.Thanks
    Mary
    Aloha Mary:
    I'm new to these boards.
    I don't know if after all these years you are still on the IC forums and will get this. But I have been going through this since Feb. it is now Dec. as with you there have been so many days over and over the pain is so bad I am crying! My husband makes me double bloody Mary's and I don't even drink. It is the only "medicine" that takes the pain away. One Urologist said "I'll give you narcotics" Geeze I didn't want to get addicted to those and pain pills have never worked for me only made me sicker. So anyway I am just now starting on the Elmiron, but after reading the side effects of hair loss when loosing weight and taking the HCG did that to me, which I am still devastated about; I don't really want to take more medicine that does the same thing. Gosh. I do want to say that being in these boards if a life line, just reading a couple of pages of these posts from 2004-2009 makes me realize I am not the only one going through this. The Dr.s have been no help. What else is new. I am a Ret. RN. I hope to read lots more and learn what can help me. Not into eating oatmeal and yoghurt from being a hot spice girl. Oddly enough stopping my insulin stopped a lot of the IC pain. Don't know why, but it did. Doing hard yard work here in Hawaii in the yard hurts my bladder a lot too. But so does just sitting straight up or walking too much etc. Lying down completely is one of the only things that helps. I used a heating pad so hot it burned my belly a big burn mark. Ice has not helped me either. My pain has gotten so bad these are the things I have applied and also to my urinary meatus as my pain is not only in my bladder but also urethra. Nupercainal (has a good numbing agent in it) DMSO, even sprayed Chloraseptic on it. Sounds crazy I know. But the pain is intolerable!
    Aloha Antionette

    Leave a comment:


  • Maidy
    replied
    These posts have been very helpful. I've been on elmiron with no side effects for a few years now. I was in remission for several months and so I decided to cut out one of my doses of elmiron. I now take only 2 a day. I'm really nervous about stopping altogether as it works so well for me and I don't have any side effects from it.

    I still get flare-ups occassionally, but they usually pass quickly. I've even been able to start an exercise program which makes me feel really good.

    After reading these, I might get brave and try to cut it back to one a day and see what happens.

    I've also started taking dried aloe vera capsules. They are supposed to help as well. My dad was taking it for his ulcerative colitis and saw a flyer in his shipment about the benefits of it for IC patients, so he told me about it. I checked it out on this website and they sell it here. That's all the encouragement I needed.

    Leave a comment:


  • mary35
    replied
    I stopped taking elmiron i really don't see any difference be off it now for 6 months.

    Leave a comment:


  • mary35
    replied
    stopped elmiron


    Hi all I'm new here .I was told by my uro that I needed to have a procedure done to look at my bladder and then I was told I have IC. For so many years doctors told me I was crazy it was all in my head all the pain and bathroom breaks.
    Its weird I was on elmiron for 5 years and I couldn't deal with the side affects anymore.I was sick all the time.It was horrible! So I stopped taking it less and less everyday and now I'm off it all together.It has been 6 months and I still have painful days but i hated the side affects of elmiron.My IC use to be so bad I would cry everyday and be in so much pain.Is there any other meds that will help my IC without all the crazy side affects like elmiron?I'm so happy I found this forum my famiy doesn't understand what I'm going through.It would be nice to talk to others that know what I'm going through
    If anyone has any advice please feel free to write me.Thanks
    Mary

    Leave a comment:


  • maddy
    replied
    Hi I do have headaches alot, but I had headaches before, but it seems like I have more headaches now. I have been on Elmiron for about 2 months. I am doing better than in the beginning, but I still have bad and good days. Maddy

    Leave a comment:


  • lalarainbow
    replied
    Hi
    I was on Elmiron almost a year and then it started to give me diarrhea...I tried taking it out of the capsule but that did not help.. I had to stop taking it .. I am doing quite well actually.. I still get short flares and it only last days and not weeks like it used to before I tried the Elmiron.
    If I got really bad again I would give Elmiron another try.
    ~~Pam~~

    Leave a comment:


  • bunnykinb
    replied
    I had to stop cold turkey per my uro because I was having a swollen throat feeling. I don't know, but two days later I had horrible pelvic pain again.

    bunnykinb

    Leave a comment:


  • dawnfawn
    replied
    Elmiron for over five years

    :woohoo: I have been on elmiron for five years. Two years ago I cut myself down to two a day. The doctor was no help at all here. I have been dizzy on and off so that I have tried stopping it cold turkey. I stopped once for three weeks. I noticed no difference at all. I got scared though and went back to two a day. However, I am really worried because no one knows anything at all about side effects. For instance I have very odd visual problems. Several years ago I read a posting that elmiron can cause odd visual effects. I can no longer find that posting. Oh well I don't know what the answer is I may cut down to one a day for a while and see what happens.

    Leave a comment:


  • pattig89
    replied
    I am new to the boards also having a hard time printing things on this web.
    I hope the Elmiron helps you and you are feeling better.
    Thanks,
    Patti G.

    Leave a comment:


  • catwoman
    replied
    You're welcome, I like replys too. get better soon.

    Leave a comment:


  • sadgirl1950
    replied
    Originally posted by catwoman
    No I haven't had any of those feelings from Elmoron. I just don't think for the cost it helps me that much. Hope you're feeling better soon, when your mouth hurts it's no fun. :yikes: I'm new to the boards too, so I'm trying to figure it out as well.

    thank u for your reply i rarly get one

    Leave a comment:

Working...
X